Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 439, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 5, 2014, 7:34 PM CST for Choctaw County, Oktibbeha County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2014, 7:34 PM CST (01:34 UTC)
- Expired
- Dec 5, 2014, 8:15 PM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
452
WUUS54 KJAN 060134
SVRJAN
MSC019-105-060215-
/O.NEW.KJAN.SV.W.0439.141206T0134Z-141206T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CST FRI DEC 5 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 815 PM CST
* AT 734 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EUPORA TO 5 MILES WEST OF CHESTER...AND MOVING EAST
AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHESTER AROUND 740 PM CST.
SHERWOOD AND REFORM AROUND 745 PM CST.
LONGVIEW AND CRAIG SPRINGS AROUND 805 PM CST.
STARKVILLE AROUND 810 PM CST.
OTHER LOCATIONS IN THE WARNING INCLUDE STURGIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3329 8882 3329 8936 3354 8917 3353 8909
3355 8908 3353 8869
TIME...MOT...LOC 0134Z 268DEG 39KT 3351 8922 3338 8931
HAIL...<.75IN
WIND...60MPH
$$
MRM1 follow-up statement
723
WWUS54 KJAN 060200
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CST FRI DEC 5 2014
MSC019-105-060215-
/O.CON.KJAN.SV.W.0439.000000T0000Z-141206T0215Z/
OKTIBBEHA MS-CHOCTAW MS-
800 PM CST FRI DEC 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHOCTAW AND OKTIBBEHA COUNTIES UNTIL 815 PM CST...
AT 800 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF PHEBA TO LONGVIEW...AND MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LONGVIEW AND CRAIG SPRINGS AROUND 805 PM CST.
STARKVILLE AROUND 810 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3329 8882 3330 8912 3353 8912 3353 8909
3353 8908 3355 8907 3353 8869
TIME...MOT...LOC 0200Z 268DEG 39KT 3352 8888 3339 8897
HAIL...<.75IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 3:51 PM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Dec 5, 3:51 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 351 PM CST FRI DEC 5 2014 .DISCUSSION...LINE OF MOSTLY SHOWERS IS ENTERING THE DELTA REGION THIS AFTERNOON. THIS WAS THE DEVELOPING WARM ADVECTION SHOWERS MENTIONED DURING THE MORNING UPDATE. FURTHER BEHIND THIS LINE...ANOTHER GROUP OF SHOWERS AND ISOLATED THUNDERSTORMS ARE BEGINNING TO DEVELOP AND THIS IS ALONG THE COLD FRONT. THE UPPER SHORTWAVE TROUGH IS LOCATED ACROSS THE OZARKS AS IS THE SFC LOW. AS BOTH OF THESE TRAVERSE THE REGION LATER THIS AFTERNOON INTO TONIGHT THIS WILL BRING A COLD FRONT THROUGH THE REGION. AHEAD OF THIS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AND THERE IS STILL A LIMITED RISK FOR A FEW STRONG TO SEVERE STORMS IN THE DELTA. IN THIS REGION MODELS INDICATE 500-700J/KG MU CAPE WILL BE IN PLACE AND PLENTY OF LOW AND DEEP LAYER WIND SHEAR. THE PRIMARY RISK WITH THESE STORMS WILL CONTINUE TO BE DAMAGING WIND GUSTS. SHOWERS WILL MOVE OUT OF THE REGION EARLY TO MIDDAY SATURDAY. CONDITIONS WILL IMPROVE FROM NORTHWEST/WEST TO SOUTHEAST/EAST. READINGS ON SATURDAY WILL BE COOLER IN THE DELTA AND AGAIN INTO THE 70S IN THE PINE BELT DUE TO TIMING OF THE FRONTAL PASSAGE. SUNDAY WILL BE DRY AS UPPER RIDGING WILL MAKE A BRIEF APPEARANCE OVER THE REGION. TEMPERATURES WILL BE COOLER AND BIT MORE SEASONAL. ANOTHER TROUGH WILL MOVE ACROSS THE REGION ON MONDAY BUT SHOULD NOT BRING RAIN WITH IT. THIS WILL BRING A REINFORCING COLD FRONT THROUGH WHICH WILL KEEP OUR TEMPERATURES SEASONAL AND FEEL A LITTLE MORE LIKE DECEMBER. THE REMAINDER OF NEXT WEEK LOOKS DRY WITH TEMPERATURES NI THE 50S AND 60S FOR HIGHS AND 30S FOR LOWS. /28/ && .AVIATION...HE APPROACHING COLD FRONT IS BRINGING AN INCREASE IN SHRA/TSRA CHANCES TO GLH/GWO AREA LATE THIS AFTN/EVNG...AND CHANCES WILL INCREASE FARTHER EAST ACROSS THE AREA OVERNIGHT INTO EARLY SATURDAY. ANOTHER ROUND OF LOW STRATUS AND PERHAPS SOME FOG WILL RESULT IN MORE LIFR/IFR RESTRICTIONS LATE TONIGHT/EARLY SATURDAY. IT APPEARS THERE WILL BE PERSISTENT MVFR STRATUS IN THE POST-FRONTAL COLD ADVECTION REGIME SAT AFTN/NIGHT IN NE LOW LEVEL FLOW. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 67 41 59 / 69 25 3 3 MERIDIAN 60 71 41 60 / 67 39 2 2 VICKSBURG 58 66 39 58 / 68 16 1 4 HATTIESBURG 61 76 44 65 / 33 36 5 3 NATCHEZ 61 68 42 59 / 53 21 1 4 GREENVILLE 57 60 40 53 / 82 8 1 4 GREENWOOD 59 62 39 56 / 88 15 1 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC
Hazardous weather outlook, Dec 5, 2:23 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 223 PM CST FRI DEC 5 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-062030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 223 PM CST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING WIND GUSTS UP TO 60 MPH. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ009-015-016-023>026-MSZ027>033-035>066-072>074-062030- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 223 PM CST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 5, 5:04 PM CST, 2 hours 30 minutes before
MSZ019-025-034-035-052335- WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS- 504 PM CST FRI DEC 5 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CST FRI DEC 5 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER TRIBBETT AT 504 PM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN EXTREME NORTH CENTRAL HUMPHREYS...SOUTHWESTERN LEFLORE... SOUTHERN SUNFLOWER AND EAST CENTRAL WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3359 9052 3337 9042 3323 9087 3339 9096 TIME...MOT...LOC 2304Z 246DEG 39KT 3335 9081 MRM
Local storm report, Dec 5, 7:06 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CST FRI DEC 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG BLACK HAWK 33.33N 90.01W
12/05/2014 CARROLL MS EMERGENCY MNGR
TREES DOWNED ALONG MS HWY 17 NEAR BLACK HAWK
&&
DLLocal storm report, Dec 5, 7:11 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
711 PM CST FRI DEC 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN GREENVILLE 33.39N 91.05W
12/05/2014 U0.00 INCH WASHINGTON MS CO-OP OBSERVER
SOME STREET FLOODING OCCURRED AROUND THE CITY OF
GREENVILLE...MUCH OF IT DUE TO DRAINS BACKED UP BY LEAVES
AND OTHER DEBRIS
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes, Montgomery, Webster | 42 min |
| Dec 5, 7:06 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 39 min |
| Dec 5, 7:49 PM CST | Special Weather Statement | JAN | Holmes, Montgomery | 31 min |
| Dec 5, 8:16 PM CST | Special Weather Statement | JAN | Attala, Choctaw | 29 min |
| Dec 5, 8:18 PM CST | Special Weather Statement | JAN | Oktibbeha | 32 min |
| Dec 5, 8:40 PM CST | Special Weather Statement | JAN | Attala, Choctaw, Webster | 30 min |
| Dec 6, 10:40 AM CST | River Flood Warning | JAN | Carroll, Leflore | 61 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.